Alert archive / Florida / Tornado Warnings in 2016

Tornado Warning 18, NWS Tampa Bay, FL

February 24, 2016Charlotte County, DeSoto County, Sarasota County, Florida

NWS Tampa Bay, FL issued this tornado warning at Feb 24, 2016, 1:06 PM EST for Charlotte County, DeSoto County, Sarasota County, Florida. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 1:06 PM EST (18:06 UTC)
Expired
Feb 24, 2016, 1:30 PM EST
In force
24 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Charlotte County, FL, DeSoto County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 81 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 1:15 PM ESTTORNADOMurdock, FLDAMAGE REPORTED IN MURDOCK OF TREES DOWN...LIGHT POSTS DAMAGED...WINDOWS AND BUILDING DAMAGE. TIME ESTIMATED BASED OFF OF RADAR.
Feb 24, 1:37 PM ESTTORNADO3 N Harbour Heights, FLTRAINED SPOTTER REPORTED A TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

935 
WFUS52 KTBW 241806
TORTBW
FLC015-027-115-241830-
/O.NEW.KTBW.TO.W.0018.160224T1806Z-160224T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
106 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN DESOTO COUNTY IN SOUTH CENTRAL FLORIDA...
  SOUTHEASTERN SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
  NORTHWESTERN CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 130 PM EST
    
* AT 105 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
  WAS LOCATED NEAR NORTH PORT...MOVING NORTHEAST AT 25 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  NORTH PORT AROUND 115 PM EST. 
  PORT CHARLOTTE AROUND 130 PM EST. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE LAKE
SUZY...MURDOCK...GULF COVE...EL JOBEAN...HARBOUR HEIGHTS AND WARM MINERAL
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2693 8224 2702 8229 2718 8205 2701 8195
TIME...MOT...LOC 1805Z 241DEG 20KT 2699 8223 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

EO
1 follow-up statement
160 
WWUS52 KTBW 241823
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
123 PM EST WED FEB 24 2016

FLC015-027-115-241830-
/O.CON.KTBW.TO.W.0018.000000T0000Z-160224T1830Z/
DESOTO FL-CHARLOTTE FL-SARASOTA FL-
123 PM EST WED FEB 24 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR
SOUTHWESTERN DESOTO...NORTH CENTRAL CHARLOTTE AND SOUTHEASTERN
SARASOTA COUNTIES...
    
AT 122 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PORT CHARLOTTE...MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN DESOTO...NORTH CENTRAL CHARLOTTE AND SOUTHEASTERN
SARASOTA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: MURDOCK...LAKE
SUZY AND HARBOUR HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2696 8213 2704 8219 2718 8205 2701 8195
TIME...MOT...LOC 1822Z 243DEG 21KT 2703 8211 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

EO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Feb 24, 10:14 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Feb 24, 10:14 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1014 AM EST WED FEB 24 2016

.SHORT TERM (REST OF TODAY)...
HAVE JUST ENDED TORNADO WATCH 25 FOR ALL LOCATIONS. CONDITIONS HAVE
BECOME LESS FAVORABLE ALTHOUGH SOME THUNDERSTORMS ARE STILL
ONGOING WITH A REDUCED THREAT. WILL UPDATE FORECAST SHORT TO
REMOVE THE WATCH HEADLINE AND HAVE ALSO TRIMMED DOWN WEATHER AND
POPS FROM NORTH TO CENTRAL COUNTIES.

.AVIATION...
TIL 25/12Z. SHOWERS/STORMS ARE TRAVERSING ACROSS THE TERMINALS...
WITH CLEARING FROM NORTH TO SOUTH DURING THE REST OF THE DAY AS
THE FRONT PUSHES THROUGH. THERE COULD BE SOME LOWER CIGS BEHIND
THE FRONT BUT MAINLY MVFR. SOUTHERLY AND GUSTY WINDS SHIFT TO
NORTHWESTERLY DURING THE AFTERNOON.

&&

.MARINE...
STRONG SOUTHERLY WINDS WILL BE SHIFTING TO WESTERLY DURING THE
REST OF TODAY...MAINTAINING HIGH SEAS. THE 10 AM FORECAST OUT
SHORTLY WITH LITTLE CHANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  54  64  50 /  70  10   0  10
FMY  78  59  68  50 /  80  30   0   0
GIF  76  52  66  46 /  70  20   0   0
SRQ  72  58  65  51 /  70  20   0  10
BKV  74  49  63  41 /  70  10   0  10
SPG  73  57  64  52 /  70  10   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THURSDAY EVENING FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     HIGH SURF ADVISORY UNTIL 7 PM EST THURSDAY FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR CHARLOTTE
     HARBOR AND PINE ISLAND SOUND-COASTAL WATERS FROM
     BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-COASTAL WATERS
     FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-COASTAL
     WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT
     20 NM-TAMPA BAY WATERS-WATERS FROM BONITA BEACH TO
     ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD TO
     TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM TARPON
     SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

&&

SHORT TERM/AVIATION/MARINE...09/RUDE
RADAR...05/CARLISLE
UPPER AIR...007/DOUGHERTY
DECISION SUPPORT...24/HUBBARD
LONG TERM...11/MCKAUGHAN
Hazardous weather outlook, Feb 24, 5:00 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EST WED FEB 24 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-251000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
500 AM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION
TODAY. A FEW THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND
GUSTS AND AN ISOLATED TORNADO POSSIBLE.

...RIP CURRENT IMPACT...
HIGH SURF WILL BEGIN TO IMPACT AREA BEACHES LATER TODAY RESULTING
IN DANGEROUS RIP CURRENTS.

...MARINE IMPACTS...
WIND SPEEDS OF 20 TO 33 KNOTS WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OPERATORS. GUSTS TO GALE FORCE ARE
POSSIBLE...ESPECIALLY NORTH OF TARPON SPRINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...EXCESSIVE COLD IMPACT...
NEAR-FREEZING TEMPERATURES ARE POSSIBLE IN THE NORMALLY COLDER
LOCATIONS OF THE NATURE COAST FRIDAY AND SATURDAY NIGHT.
WIDESPREAD FREEZING TEMPERATURES ARE NOT EXPECTED.

...RIP CURRENT IMPACT...
HIGH SURF AND DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH AT
LEAST THURSDAY...AND POSSIBLY INTO PART OF FRIDAY.

...MARINE IMPACTS...
GUSTY NORTHWEST WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS BOATING
CONDITIONS THROUGH AT LEAST THURSDAY...AND POSSIBLY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.

JILLSON

In the hours before

Special weather statement, Feb 24, 8:47 AM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
847 AM EST WED FEB 24 2016

FLZ050-151-155-249-251-255-241430-
INLAND MANATEE-INLAND PASCO-PINELLAS-INLAND HILLSBOROUGH-COASTAL
MANATEE-COASTAL HILLSBOROUGH-
847 AM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...SOUTH
CENTRAL PASCO...NORTHERN MANATEE AND SOUTHEASTERN PINELLAS
COUNTIES...

AT 846 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PINELLAS PARK TO NEAR PARRISH...AND MOVING NORTHEAST AT
50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...BRADENTON...PINELLAS PARK...PLANT CITY...
TEMPLE TERRACE...PALMETTO...LUTZ...SAINT PETERSBURG...BRANDON...DOWNTOWN
SAINT PETERSBURG...FISH HAWK...ST. PETERSBURG...TAMPA INTERNATIONAL
AIRPORT...EGYPT LAKE-LETO...UNIVERSITY...GANDY...GREATER NORTHDALE AND
MEMPHIS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2833 8243 2814 8209 2762 8207 2747 8261
      2754 8264 2777 8242 2788 8240 2790 8241
      2793 8248 2783 8247 2783 8254 2794 8253
      2797 8265 2804 8268 2794 8272 2791 8263
      2782 8259 2766 8269 2803 8283
TIME...MOT...LOC 1346Z 236DEG 42KT 2785 8273 2756 8244
Local storm report, Feb 24, 9:19 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
919 AM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     MARINE TSTM WIND 4 WSW DOWNTOWN SAINT PE 27.74N 82.69W
02/24/2016  E43 MPH          PINELLAS           FL   MESONET

            WEATHER FLOW STATION AT CLAM BAYOU NATURE PARK RECORDED
            37 KNOT WIND GUST.

&&

TD
Special weather statement, Feb 24, 9:32 AM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
932 AM EST WED FEB 24 2016

FLZ052-056-151-155-251-255-241515-
INLAND MANATEE-POLK-INLAND HILLSBOROUGH-COASTAL MANATEE-COASTAL
HILLSBOROUGH-HARDEE-
932 AM EST WED FEB 24 2016

...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...NORTHWESTERN
HARDEE...SOUTHWESTERN POLK AND NORTHERN MANATEE COUNTIES...

AT 930 AM EST...STRONG THUNDERSTORMS WERE LOCATED ACROSS
HILLSBOROUGH AND MANATEE COUNTIES AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...LAKELAND...BRADENTON...PLANT CITY...TEMPLE TERRACE...BARTOW...
PALMETTO...WAUCHULA...FISH HAWK...LUTZ...BRANDON...LAKELAND LINDER
AIRPORT...APOLLO BEACH...TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...
UNIVERSITY...GREATER NORTHDALE...MEMPHIS...PALM RIVER-CLAIR MEL AND
RUSKIN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2816 8264 2816 8185 2747 8181 2744 8264
      2758 8256 2755 8263 2782 8239 2790 8241
      2794 8246 2792 8249 2783 8247 2783 8254
      2784 8254 2794 8253 2798 8257 2797 8260
      2799 8264 2802 8265
TIME...MOT...LOC 1430Z 236DEG 43KT 2790 8215
Special weather statement, Feb 24, 10:13 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1013 AM EST WED FEB 24 2016

FLZ050-241545-
PINELLAS-
1013 AM EST WED FEB 24 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS
COUNTY...

AT 1013 AM EST...AN AREA OF STRONG THUNDERSTORMS WAS OVER WEST AND
EAST LEALMAN...OR NEAR PINELLAS PARK...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINELLAS PARK...SEMINOLE...SAINT PETERSBURG...DOWNTOWN SAINT PETERSBURG...
ST. PETERSBURG...ST. PETE BEACH...WEST AND EAST LEALMAN...BAY PINES...
GANDY...GULFPORT...TREASURE ISLAND...KENNETH CITY...SOUTH PASADENA...
MADEIRA BEACH...REDINGTON BEACH...LAKE MAGGIORE...TROPICANA FIELD...VINOY
PARK...SNELL ISLE AND CRESCENT LAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2789 8274 2785 8259 2784 8262 2782 8259
      2775 8263 2769 8274 2773 8275 2772 8270
      2774 8269 2775 8277 2778 8278 2778 8275
      2783 8276 2779 8279 2783 8281
TIME...MOT...LOC 1513Z 225DEG 31KT 2781 8269
Special weather statement, Feb 24, 10:17 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1017 AM EST WED FEB 24 2016

FLZ043-052-056-057-241615-
HIGHLANDS-SUMTER-POLK-HARDEE-
1017 AM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARDEE...
NORTHWESTERN HIGHLANDS AND POLK COUNTIES...

AT 1016 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FUSSELS CORNER TO NEAR WAUCHULA...AND MOVING NORTHEAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...WINTER HAVEN...HAINES CITY...BARTOW...LAKE WALES...AUBURNDALE...
AVON PARK...WAUCHULA...JAN PHYL VILLAGE...FUSSELS CORNER...COMBEE
SETTLEMENT...POINCIANA...FORT MEADE...LAKE ALFRED...CROOKED LAKE PARK...
DUNDEE...FROSTPROOF...BOWLING GREEN...DAVENPORT AND EAGLE LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2751 8182 2835 8196 2835 8166 2826 8166
      2826 8156 2814 8152 2814 8146 2809 8145
      2808 8135 2801 8138 2806 8145 2800 8142
      2800 8139 2792 8131 2786 8130 2783 8122
      2765 8113
TIME...MOT...LOC 1516Z 237DEG 34KT 2807 8184 2763 8178
Special weather statement, Feb 24, 11:18 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1118 AM EST WED FEB 24 2016

FLZ052-249-251-241645-
INLAND PASCO-POLK-INLAND HILLSBOROUGH-
1118 AM EST WED FEB 24 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSBOROUGH AND
NORTHWESTERN POLK COUNTIES...

AT 1118 AM EST...A STRONG THUNDERSTORM WAS NEAR PLANT CITY...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...AUBURNDALE...LAKELAND LINDER AIRPORT...COMBEE
SETTLEMENT...FUSSELS CORNER...LAKE ALFRED...POLK CITY...KATHLEEN...
GIBSONIA...WINSTON...ROCKRIDGE AND CRYSTAL LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2795 8208 2810 8220 2834 8190 2812 8172
TIME...MOT...LOC 1618Z 235DEG 22KT 2807 8208

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:01 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota63 hr
Feb 24, 4:01 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota39 hr
Feb 24, 6:01 AM ESTSpecial Marine WarningTBW59 min
Feb 24, 6:58 AM ESTSpecial Marine WarningTBW62 min
Feb 24, 7:55 AM ESTSpecial Weather StatementTBWCitrus35 min
Feb 24, 7:58 AM ESTSpecial Marine WarningTBW92 min
Feb 24, 8:47 AM ESTSpecial Weather StatementTBWHillsborough43 min
Feb 24, 9:28 AM ESTSpecial Marine WarningTBW62 min
Feb 24, 9:32 AM ESTSpecial Weather StatementTBWHardee, Hillsborough, Manatee43 min
Feb 24, 9:49 AM ESTTornado WarningTBWPasco, Polk, Sumter11 min
Feb 24, 10:13 AM ESTSpecial Weather StatementTBWPinellas32 min
Feb 24, 10:17 AM ESTSpecial Weather StatementTBWPolk58 min
Feb 24, 11:08 AM ESTSpecial Marine WarningTBW52 min
Feb 24, 11:17 AM ESTSpecial Marine WarningTBW28 min
Feb 24, 11:18 AM ESTSpecial Weather StatementTBWPolk27 min
Feb 24, 11:57 AM ESTSpecial Marine WarningTBW63 min
Feb 24, 12:02 PM ESTTornado WarningTBWHardee, Hillsborough, Manatee28 min
Feb 24, 12:15 PM ESTSevere Thunderstorm WarningTBWCharlotte, Sarasota45 min
Feb 24, 12:30 PM ESTTornado WarningTBWHardee, Hillsborough, Manatee, Polk30 min
Feb 24, 12:31 PM ESTTornado WarningTBWCharlotte, Sarasota29 min
Feb 24, 12:59 PM ESTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota31 min
Feb 24, 1:04 PM ESTSpecial Marine WarningTBW86 min
Feb 24, 1:29 PM ESTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota46 min
Feb 24, 1:36 PM ESTTornado WarningTBWCharlotte, DeSoto24 min
Feb 24, 2:00 PM ESTTornado WarningTBWCharlotte, DeSoto30 min
Feb 24, 2:31 PM ESTAreal Flood AdvisoryTBWCharlotte, DeSoto119 min
Feb 24, 2:37 PM ESTSpecial Weather StatementTBWCharlotte, Lee53 min

Nearby

Tornado Warnings in Florida, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.